Alert archive / Indiana / Freeze Warnings in 2020

Freeze Warning 5, NWS Indianapolis, IN

April 17, 202039 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 17, 2020, 2:59 AM EDT for 39 counties in Indiana. It took effect at Apr 18, 2020, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2020, 2:59 AM EDT (06:59 UTC)
In effect from
Apr 18, 2020, 12:00 AM EDT
Expired
Apr 18, 2020, 10:00 AM EDT
In force
10 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS73 KIND 170659
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
259 AM EDT Fri Apr 17 2020

...Temperatures Below Freezing Expected early Saturday morning...

INZ021-028>031-035>049-051>057-060>065-067>072-171500-
/O.NEW.KIND.FZ.W.0005.200418T0400Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
259 AM EDT Fri Apr 17 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from midnight tonight to 10 AM EDT
Saturday. 

* TEMPERATURE...Temperatures below freezing are expected.

* IMPACTS...Plants that are sensitive to temperatures below
  freezing may be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

$$

Puma
5 follow-up statements
983 
WWUS73 KIND 171321
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
921 AM EDT Fri Apr 17 2020

INZ021-028>031-035>049-051>057-060>065-067>072-172130-
/O.CON.KIND.FZ.W.0005.200418T0400Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
921 AM EDT Fri Apr 17 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From midnight tonight to 10 AM EDT Saturday.

* TEMPERATURE...Temperatures below freezing are expected.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
514 
WWUS73 KIND 171857
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
257 PM EDT Fri Apr 17 2020

INZ021-028>031-035>049-051>057-060>065-067>072-180400-
/O.CON.KIND.FZ.W.0005.200418T0400Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
257 PM EDT Fri Apr 17 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From midnight tonight to 10 AM EDT Saturday.

* TEMPERATURE...Temperatures below freezing are expected.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
990 
WWUS73 KIND 180133
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
933 PM EDT Fri Apr 17 2020

INZ021-028>031-035>049-051>057-060>065-067>072-180945-
/O.CON.KIND.FZ.W.0005.200418T0400Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
933 PM EDT Fri Apr 17 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 30s  
  expected.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 10 AM EDT Saturday.

* TEMPERATURE...Temperatures below freezing are expected.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
585 
WWUS73 KIND 180707
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
307 AM EDT Sat Apr 18 2020

...Temperatures below freezing this morning...

INZ021-028>031-035>049-051>057-060>065-067>072-181400-
/O.CON.KIND.FZ.W.0005.000000T0000Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
307 AM EDT Sat Apr 18 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and lower 
  30s expected. 

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana. 

* WHEN...Until 10 AM EDT Saturday.

* TEMPERATURE...Temperatures below freezing are expected.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Puma
620 
WWUS73 KIND 181340
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
940 AM EDT Sat Apr 18 2020

INZ021-028>031-035>049-051>057-060>065-067>072-181445-
/O.EXP.KIND.FZ.W.0005.000000T0000Z-200418T1400Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
940 AM EDT Sat Apr 18 2020

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have risen to above freezing. As a result, the
Freeze Warning will be allowed to expire on schedule.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 17, 2:09 AM EDT, 50 minutes earlier.

Area forecast discussion, Apr 17, 2:09 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
209 AM EDT Fri Apr 17 2020

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below.

&&

.SYNOPSIS...
Issued at 209 AM EDT Fri Apr 17 2020

Low pressure in place across Illinois will push across Indiana
today resulting in periods of showers today. High pressure in
place. High pressure will then build across Indiana from the
Central plains in the wake of the front tonight...bringing dry and
cool weather for the through Saturday.

Rain chances will return on Sunday as an upper level weather
system pushes across the Ohio Valley. Dry weather will then return
on for the start of the next work week.

Another frontal system may bring rain and cooler tempertures for
the middle of next week.

&&

.NEAR TERM /Today/...

Issued at 209 AM EDT Fri Apr 17 2020

Surface analysis early this morning shows low pressure in place
across SE Kansas...with a warm front extending eastward across MO
and into Southern Illinois. Radar shows precipitation shield on
the north side of the warm front across Central Illinois and
pushing into central Indiana. GOES16 shows a stream of clouds
associated with the low over the plains pushing across Indiana.
Aloft an upper trough over the northern plains was sagging
southward...ejecting dynamics and upper support across the Ohio
Valley.

Models today continue to push the upper trough southeast toward
the Ohio Valley as the surface low is suggested to push across
Central Indiana through the day. Forecast soundings show a
saturated column today as do the Time heights with ample forcing
in place. Pwats today suggest values near 0.87 inches...implying
plenty of moisture. Thus will trend toward 100 pops today as
precip is expected with this favorable set-up. Will trend highs
at or below the NBM given the expected clouds and precip.

&&

.SHORT TERM /Tonight through Sunday Night/...

Issued at 209 AM EDT Fri Apr 17 2020

The GFS and NAM Suggest the upper trough and associated forcing
exit the area this evening as best lift appears lost by 00Z. The
cold front associated with the passing low looks to reach
Kentucky by 00Z Sat...as HIgh pressure over the Central plains
begins to build across Indiana in its wake. Forecast soundings
begin to show drying within the column...Suggesting clearing skies
and dry conditions. Once again with favorable radiational cooling
and light winds in play...a freeze warning may be needed again.

Dry weather is expected on Saturday and Saturday night as the
surface high is quickly expected to push across KY/TN and reach
the Carolinas. Meanwhile aloft...little in the way of upper
support is expected. Forecast soundings and time heights continue
to show a dry column. Thus will trend toward a dry forecast
Saturday and Saturday night...trending highs near the NBM and lows
at or above the NBM given the arrival of southerly winds on the
backside of the departing high.

Another weak frontal boundary is suggested to drop out of the
northern plains on Sunday. Aloft a short wave is also poised to
push out of the central Plains into the Ohio Valley. Forecast
soundings show good saturation by Sunday afternoon again...with
Pwats near 0.78 inches. Thus will again include some pops in the
afternoon and into the evening as these forcing dynamics pass.
Dry weather should return overnight on Sunday night as high
pressure once again builds across the area and the upper support
departs to the east.

&&

.LONG TERM /Sunday night through Thursday/...
Issued at 230 PM EDT Thu Apr 16 2020

An upper system will approach the area during the middle and latter
parts of next week. With the deterministic models struggling on
timing of this system, prefer an ensemble approach with little
changes to the National Blend output warranted. This translates to
dry weather Sunday night through Tuesday with gradually increasing
PoPs starting late Tuesday night.

Southerly low level flow supports a return to normal temperatures by
next Tuesday.

&&

.AVIATION /Discussion for 170600Z TAF Issuance/...
Issued at 1129 PM EDT Thu Apr 16 2020

Restrictions possible overnight at KLAF and across all of central
Indiana on Friday.

Precipitation will continue to overspread northern portions of
forecast area overnight as a warm front lifts into north central
Indiana. While a few light showers may impact KHUF and KIND
overnight...the primary focus will be at KLAF as a band of more
moderate precipitation aligns near the boundary. Expect snow to
begin mixing in with the rain with CAMs hinting at a band of snow
developing over north central Indiana near or just north of KLAF for
4-6 hours through daybreak. Expect snow as the primary precip type
at KLAF through the predawn hours. Could see visibilities drop to 2-
3SM and possibly lower briefly depending on exactly where the
heaviest snow band sets up. Winds will largely remain E/SE for much
of the night.

Low pressure will move across Missouri overnight then track across
the region on Friday. Low level thermals will rise with rain
becoming the primary precip type at KLAF by mid morning Friday.
More widespread rain will impact the other terminals on Friday with
IFR and lower conditions developing across central Indiana. Gusty
winds will be possible at times with the approach and passage of the
low Friday afternoon. Rain will end by early evening as the low
moves away to the east but low clouds will linger into the overnight
before diminishing late. Winds will shift to northwest Friday night.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM...MK
AVIATION...Ryan
Hazardous weather outlook, Apr 16, 4:55 PM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
455 PM EDT Thu Apr 16 2020

INZ021-028-029-031-040>042-171000-
Carroll-Warren-Tippecanoe-Howard-Madison-Delaware-Randolph-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Kokomo, Anderson, Muncie, and Winchester
455 PM EDT Thu Apr 16 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: There is a chance for light accumulating snow tonight.

Hazards: Rain will develop this evening...gradually mixing with and
potentially changing over to snow overnight. Snow could reduce
visibilities and cause slick spots on roadways. Accumulating snow is
possible over extreme northern portions of central Indiana late
tonight...especially across Carroll and northern Howard Counties.

Timing: Snow developing overnight.

Discussion: A low pressure system arriving tonight will bring
chances for light snow accumulations up to an inch or slightly higher
across far northern parts of central Indiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Below freezing temperatures are possible again Friday night.
Snow may briefly continue Friday morning before transitioning back
to rain.

Discussion: After a frontal system passage on Friday cold air will
return to central Indiana for Friday night. Temperatures will finally
warm closer to normal levels for mid April this weekend into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall totals late tonight into
Friday morning.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ044>047-051>057-060>065-067>072-171000-
Parke-Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Rockville, Greencastle, Plainfield,
Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Clay City,
Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
455 PM EDT Thu Apr 16 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Rain will develop this evening into the overnight. A few
snowflakes may briefly mix in near and north of Interstate 70 late
tonight.

Discussion: A low pressure system arriving tonight will bring
rain to the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Below freezing temperatures are possible again Friday night.

Discussion: After a frontal system passage on Friday cold air will
return to central Indiana for Friday night. Temperatures will finally
warm closer to normal levels for mid April this weekend into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ030-035>039-043-048-049-171000-
Clinton-Fountain-Montgomery-Boone-Tipton-Hamilton-Vermillion-Hancock-
Henry-
Including the cities of Frankfort, Attica, Covington, Veedersburg,
Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel,
Noblesville, Clinton, Newport, Greenfield, Cumberland,
and New Castle
455 PM EDT Thu Apr 16 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Rain will develop this evening...gradually mixing with snow
overnight.

Hazards: A wintry mix could cause a few slick spots on roadways.

Timing: Rain will mix with snow after midnight.

Discussion: A low pressure system arriving tonight will bring
chances for a mix of rain and snow to central Indiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Below freezing temperatures are possible again Friday night.

Discussion: After a frontal system passage on Friday cold air will
return to central Indiana for Friday night. Temperatures will finally
warm closer to normal levels for mid April this weekend into next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

Nearby

Freeze Warnings in Indiana, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.